Alert archive / Nevada / High Wind Watches in 2014

High Wind Watch 7, NWS Las Vegas, NV

March 28, 2014Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind watch at Mar 28, 2014, 2:18 PM PDT for Clark County, Nye County, Nevada. It took effect at Mar 29, 2014, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 28, 2014, 2:18 PM PDT (21:18 UTC)
In effect from
Mar 29, 2014, 5:00 PM PDT
Expired
Mar 29, 2014, 3:15 AM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2342 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WWUS75 KVEF 282118
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT FRI MAR 28 2014

.STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT OVER THE SIERRA
AND ACROSS THE SPRING MOUNTAINS INTO THE LAS VEGAS VALLEY BY
SATURDAY AFTERNOON. WINDS WILL CONTINUE THROUGH EARLY SUNDAY AHEAD
OF A STORM SYSTEM SET TO IMPACT THE REGION SATURDAY NIGHT.

CAZ519-290530-
/O.NEW.KVEF.WI.Y.0015.140329T0600Z-140330T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
218 PM PDT FRI MAR 28 2014

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 11 PM
THIS EVENING TO 11 AM PDT SUNDAY. 


* WINDS: SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE TONIGHT AND PERSIST
  THROUGH SUNDAY MORNING. 

* LOCATIONS: THE EASTERN SIERRA SLOPES INCLUDING ASPENDELL AND
  WHITNEY PORTAL.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT TRAVEL ON AREA
  ROADS. IN ADDITION...LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY
  IF NOT SECURED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ019-020-290530-
/O.NEW.KVEF.HW.A.0007.140330T0000Z-140330T1800Z/
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND
218 PM PDT FRI MAR 28 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE SPRING MOUNTAINS AND THE LAS VEGAS VALLEY...WHICH IS IN
EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

* WINDS: WINDS OF 40 TO 50 MPH WITH GUSTS OF 55 TO 65 MPH IN WESTERN
  AND SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY. WINDS OF 50 TO 60
  MPH WITH GUSTS TO 70 MPH IN THE SPRING MOUNTAINS AND NEAR RED ROCK
  CANYON.

* TIMING: WINDS DEVELOPING SATURDAY AFTERNOON...PEAKING EARLY
  SUNDAY MORNING BEFORE DIMINISHING LATE SUNDAY MORNING.

* LOCATIONS: SPRING MOUNTAINS...RED ROCK CANYON...WESTERN AND
  SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY MAINLY WEST OF
  INTERSTATE 15. THIS INCLUDES SUMMERLIN...MOUNTAINS EDGE...AND
  CENTENNIAL HILLS. LESSER WIND SPEEDS ARE EXPECTED EAST OF
  INTERSTATE 15.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING
  ESPECIALLY ALONG THE 215 BELTWAY ON THE WEST SIDE OF THE VALLEY.
  IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY AND STRUCTURES
  COULD GET DAMAGED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
2 follow-up statements
551 
WWUS75 KVEF 290606
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1106 PM PDT FRI MAR 28 2014

.A PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA
AND SOUTHERN NEVADA SATURDAY NIGHT AND SUNDAY. THIS SYSTEM WILL
BRING STRONG WINDS TO THE SIERRA TONIGHT THROUGH SUNDAY MORNING AND
TO THE SPRING MOUNTAINS AND PARTS OF THE LAS VEGAS VALLEY SATURDAY
NIGHT AND SUNDAY MORNING.

CAZ519-291300-
/O.CON.KVEF.WI.Y.0015.000000T0000Z-140330T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
1106 PM PDT FRI MAR 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY FOR THE
EAST SLOPES OF THE SOUTHERN SIERRA.

* WINDS: SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND PERSIST
  THROUGH SUNDAY MORNING.

* LOCATIONS: THE EASTERN SIERRA SLOPES INCLUDING ASPENDELL AND 
  WHITNEY PORTAL.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT TRAVEL ON ROADS
  INTO THE SIERRA. IN ADDITION...LOOSE OBJECTS LEFT OUTSIDE MAY BE
  BLOWN AWAY IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS IF
PLANNING TO TRAVEL INTO THE SOUTHERN SIERRA.

&&

$$

NVZ019-020-291300-
/O.CON.KVEF.HW.A.0007.140330T0000Z-140330T1800Z/
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND
1106 PM PDT FRI MAR 28 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING FOR THE SPRING MOUNTAINS AND THE LAS VEGAS VALLEY.

* WINDS: WINDS OF 40 TO 50 MPH WITH GUSTS OF 55 TO 65 MPH IN 
  WESTERN AND SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY. WINDS OF 
  50 TO 60 MPH WITH GUSTS TO 70 MPH IN THE SPRING MOUNTAINS AND 
  NEAR RED ROCK CANYON. 

* TIMING: WINDS DEVELOPING SATURDAY AFTERNOON...PEAKING EARLY 
  SUNDAY MORNING BEFORE DIMINISHING LATE SUNDAY MORNING.

* LOCATIONS: SPRING MOUNTAINS...RED ROCK CANYON...WESTERN AND 
  SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY MAINLY WEST OF 
  INTERSTATE 15. THIS INCLUDES SUMMERLIN...MOUNTAINS EDGE...
  AND CENTENNIAL HILLS. LESSER WIND SPEEDS ARE EXPECTED EAST 
  OF INTERSTATE 15.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING 
  ESPECIALLY ALONG THE 215 BELTWAY ON THE WEST SIDE OF THE 
  VALLEY. IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY 
  AND STRUCTURESCOULD GET DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
841 
WWUS75 KVEF 291015
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 AM PDT SAT MAR 29 2014

.A PACIFIC LOW PRESSURE SYSTEM APPROACHING THE COAST TODAY WILL MOVE
ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA TONIGHT AND SUNDAY.
THIS SYSTEM WILL BRING STRONG WINDS TO THE PORTIONS OF THE AREA
TODAY AND TONIGHT. STRONG DOWNSLOPE WINDS ARE LIKELY ALONG THE EAST
SLOPES OF THE SIERRA AND SPRING MOUNTAINS.

NVZ019-292300-
/O.UPG.KVEF.HW.A.0007.140330T0000Z-140330T1800Z/
/O.NEW.KVEF.HW.W.0007.140330T0000Z-140330T1800Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
315 AM PDT SAT MAR 29 2014

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE SPRING MOUNTAINS...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

* WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 60 TO 70 MPH.

* TIMING: WINDS DEVELOPING SATURDAY AFTERNOON...PEAKING EARLY 
  SUNDAY MORNING BEFORE DIMINISHING LATE SUNDAY MORNING.

* LOCATIONS: RED ROCK CANYON...MT CHARLESTON AND MOUNTAINS SPRINGS.

* IMPACTS: DIFFICULT DRIVING CONDITIONS. UNSECURED OBJECTS COULD GET
  BLOWN AWAY AND STRUCTURES COULD GET DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 TO 50 MPH
AND...OR GUSTS 60 TO 70 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ020-292300-
/O.UPG.KVEF.HW.A.0007.140330T0000Z-140330T1800Z/
/O.EXB.KVEF.WI.Y.0015.140330T0300Z-140330T1800Z/
LAS VEGAS VALLEY-
INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...
BLUE DIAMOND
315 AM PDT SAT MAR 29 2014

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAS VEGAS VALLEY...WHICH IS IN EFFECT FROM 8 PM
THIS EVENING TO 11 AM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT.

* WINDS: WEST TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 55
  MPH IN WESTERN PORTIONS OF THE LAS VEGAS VALLEY. WINDS WILL BE
  LIGHTER GENERALLY EAST OF INTERSTATE 15.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON INTO THIS EVENING AND
  WILL PEAK LATE THIS EVENING THROUGH EARLY SUNDAY MORNING. WINDS
  WILL BEGIN TO DIMINISH LATE SUNDAY MORNING.

* LOCATIONS: WESTERN PORTIONS OF THE LAS VEGAS VALLEY MAINLY WEST
  OF INTERSTATE 15. THIS INCLUDES SUMMERLIN...MOUNTAINS EDGE... AND
  CENTENNIAL HILLS. LESSER WIND SPEEDS ARE EXPECTED EAST OF
  INTERSTATE 15.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING
  ESPECIALLY ALONG THE 215 BELTWAY ON THE WEST SIDE OF THE VALLEY.
  IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY AND
  STRUCTURES COULD GET DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ015-292300-
/O.EXB.KVEF.WI.Y.0015.140329T2000Z-140330T0300Z/
LINCOLN COUNTY-
INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
315 AM PDT SAT MAR 29 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR LINCOLN COUNTY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM PDT THIS EVENING.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE BY EARLY THIS AFTERNOON
  WITH STRONG WINDS PERSISTING INTO THIS EVENING BEFORE DIMINISHING.

* LOCATIONS: CALIENTE...RACHEL...PIOCHE...PANACA.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT TRAVEL ON ROADS
  IN THE AREA. IN ADDITION...LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN
  AWAY IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS IF
PLANNING TO TRAVEL THIS AFTERNOON AND EVENING IN LINCOLN COUNTY.

&&

$$

CAZ519-292300-
/O.CON.KVEF.WI.Y.0015.000000T0000Z-140330T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
315 AM PDT SAT MAR 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY. 

* WINDS: SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH.

* TIMING: STRONG WESTERLY WINDS ARE EXPECTED TO PERSIST THROUGH
  SUNDAY MORNING.

* LOCATIONS: THE EASTERN SIERRA SLOPES INCLUDING ASPENDELL AND 
  WHITNEY PORTAL.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT TRAVEL ON
  ROADS INTO THE SIERRA. IN ADDITION...LOOSE OBJECTS LEFT 
  OUTSIDE MAY BE BLOWN AWAY IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS IF
PLANNING TO TRAVEL INTO THE SOUTHERN SIERRA.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 28, 8:30 AM PDT, 5 hours 48 minutes earlier.

Area forecast discussion, Mar 28, 8:30 AM PDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 AM PDT FRI MAR 28 2014

.SYNOPSIS...DRY CONDITIONS AND WARMING TEMPERATURES CAN BE EXPECTED
TODAY THROUGH SATURDAY AHEAD OF A STORM SYSTEM WHICH WILL MOVE
THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. THIS SYSTEM WILL BRING
WITH IT INCREASING CLOUDS...WIND...AND CHANCES FOR PRECIPITATION IN
THE SIERRA AND NORTHERN PORTIONS OF THE FORECAST AREA. ANOTHER STORM
SYSTEM IS FORECAST TO MOVE IN EARLY NEXT WEEK.

&&

.UPDATE...FORECAST LOOKS IN GOOD SHAPE. JUST SOME PASSING HIGH
CLOUDS EXPECTED TODAY WITH OTHERWISE SUNNY SKIES. TEMPERATURES WILL
RISE TO NEAR SEASONAL NORMALS TODAY.

&&

.AVIATION...FOR MCCARRAN...VARIABLE WINDS TYPICALLY OUT OF THE SOUTH
OR SOUTHWEST ARE EXPECTED TO PERSIST THROUGH 19Z BEFORE DEVELOPING
AN  EASTERLY COMPONENT LATE THIS MORNING OR EARLY AFTERNOON.
SPEEDS SHOULD BE GENERALLY LESS THAN 7 KTS. TYPICAL DRAINAGE
SOUTH/SOUTHWEST WINDS ARE EXPECTED AGAIN TONIGHT. SCT-BKN HIGH
CLOUDS THROUGH THE PERIOD.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT AND VARIABLE WINDS WINDS ACROSS MOST OF THE
REGION THROUGH THIS MORNING GIVING WAY TO SOUTHWEST TO WEST WINDS OF
10-20 KTS THIS AFTERNOON AND EVENING. TYPICAL LIGHT DRAINAGE WINDS
TONIGHT INTO EARLY SATURDAY MORNING. AREAS OF GUSTY SOUTHWEST WINDS
WILL DEVELOP LATE SATURDAY. SCT-BKN HIGH CLOUDS THROUGH SATURDAY
MORNING.

&&

.PREV DISCUSSION...305 AM PDT

.SHORT TERM...MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PATTERN
THROUGH SUNDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL TRAVERSE THE
AREA TODAY AND TONIGHT INTO SATURDAY. THIS WILL LEAD TO DRY
CONDITIONS AND A WARMING TREND. HIGH TEMPERATURES WILL BE WELL ABOVE
NORMAL SATURDAY. THE RIDGE AXIS WILL SHIFT EAST OF THE AREA SATURDAY
AFTERNOON AS A SHORTWAVE TROUGH APPROACHES THE COAST. WINDS WILL
PICK UP ACROSS THE AREA LATE SATURDAY BUT THE LATEST MODEL GUIDANCE
INCLUDING THE HI-RES MODELS INDICATES WINDS REMAINING BELOW ADVISORY
LEVELS FOR THE MOST PART. I STILL THINK THERE IS SOME POTENTIAL FOR
SOME PRETTY STRONG SOUTHWEST WINDS IN THE SIERRA AND SPRING
MOUNTAINS LATE SATURDAY AFTERNOON AND EVENING. THIS SHORTWAVE WILL
MOVE ACROSS THE AREA SATURDAY NIGHT AND SUNDAY LEADING TO A CHANCE
OF SHOWERS ACROSS THE NORTHERN PORTION OF THE FORECAST
AREA...ESPECIALLY IN THE SIERRA SATURDAY NIGHT AND OVER LINCOLN
COUNTY SUNDAY. THE HIGHER ELEVATIONS OF THE SIERRA MAY SEE A DECENT
SHOT OF SNOWFALL BUT IMPACTS ARE EXPECTED TO BE LIMITED AT
ELEVATIONS WITH ROADWAYS AND POPULATION. PORTIONS OF LINCOLN COUNTY
COULD SEE AROUND TWO TENTHS OF AN INCH OF RAIN SUNDAY. LOCALLY
BREEZY CONDITIONS ARE EXPECTED SUNDAY WITH WIND DIRECTION SHIFTING
FROM SOUTHWEST TO WEST AND NORTHWEST. THIS SHORTWAVE WILL ALSO BRING
SIGNIFICANT COOLING SUNDAY WITH TEMPERATURES GENERALLY DROPPING BACK
TO BELOW NORMAL LEVELS. ZONAL FLOW WILL BRING DRY CONDITIONS SUNDAY
NIGHT.

.LONG TERM...MONDAY THROUGH FRIDAY NIGHT.

ANOTHER SYSTEM IS STILL EXPECTED TO IMPACT THE AREA FROM MONDAY
THROUGH WEDNESDAY MORNING. A LARGE MID/UPPER LEVEL TROUGH IS
EXPECTED TO APPROACH FROM THE WEST ON MONDAY ACCOMPANIED BY A COLD
AREA OF LOW PRESSURE. THE MAIN IMPACT FOR MONDAY AFTERNOON THROUGH
MONDAY NIGHT CONTINUES TO LOOK LIKE GUSTY WINDS AS A 130 KT+ JET
STREAK AT 250 MB ROUNDS THE BASE OF THE TROUGH. 700 MB WINDS OFF THE
GFS AND ECMWF CONTINUE TO SHOW WIDESPREAD 30-40 KT+ VALUES ACROSS
OUR AREA AND MODEL 500 MB HEIGHTS SHOW A HYDRAULIC JUMP SIGNATURE TO
THE LEE OF THE SOUTHERN SIERRA. THIS SHOULD RESULT IN GUSTY GRADIENT
SOUTHWEST TO WEST WINDS ACROSS THE AREA WITH THE POTENTIAL FOR
DOWNSLOPE WINDS TO THE LEE OF THE SOUTHERN SIERRA, SPRING MOUNTAINS
AND POTENTIALLY THE WHITE MOUNTAINS. WIND HEADLINES OF SOME SORT MAY
EVENTUALLY BE NEEDED. WITH THE RECENT DRY CONDITIONS BLOWING DUST
WILL BE A CONCERN.

DESPITE AN IMPRESSIVE INFLUX OF MOISTURE, FAVORABLE LIFT FROM THE
JET AND GOOD MID-LEVEL FORCING SHOULD BE ENOUGH TO SPREAD SOME
SHOWERS ACROSS THE NORTHERN HALF OF THE AREA FROM MONDAY THROUGH
WEDNESDAY MORNING. WITH THE COLD POOL ALOFT PASSING OVERHEAD, ENOUGH
INSTABILITY MAY ALLOW FOR A FEW THUNDERSTORMS AS WELL MAINLY ON
TUESDAY. 700 MB TEMPS AS LOW AS -8C ARE FORECAST, BUT MOST OF THE
MOISTURE AND BEST FORCING SHOULD BE GONE BY THEN, SO SNOW LEVELS ARE
ONLY FORECAST TO DROP TO 5000-5500 FEET ON AVERAGE WHEN PRECIP IS
FORECAST.

WHILE MONDAY SHOULD STILL SEE TEMPS NEAR NORMAL, HIGHS SHOULD BE
ABOUT 6-10 DEGREES BELOW NORMAL FOR TUESDAY AND WEDNESDAY. THE ECMWF
REMAINS THE COLDER MODEL AND WE KEPT A BLEND OF THIS WITH THE WARMER
GFS FOR TEMPS.

BEHIND THE DEPARTING COLD UPPER LOW THE FLOW ALOFT SHOULD TRANSITION
TO THE WEST ALLOWING FOR SOME MODERATION OF TEMPS FOR THURSDAY
PUSHING THEM CLOSER TO NORMAL. MODELS SHOW ANOTHER MID/UPPER LEVEL
TROUGH ARRIVING FOR LATE NEXT WEEK BUT SHOW A BIG SPREAD IN THE
TIMING WITH THE ECMWF FASTER AND THE GFS AND GEM SLOWER. FOR NOW, WE
WENT WITH A BLEND OF THE TWO BUT LEANED TOWARD THE SLOWER SOLUTION.
WE BROUGHT IN THE POTENTIAL FOR SHOWERS TO OUR NORTHERN CWFA MAINLY
STARTING ON THURSDAY NIGHT. WINDS WITH THIS NEXT SYSTEM DO NOT
APPEAR AS STRONG AT THIS TIME AS THE JET IS NOT PROGGED AS STRONG.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.

&&

HARRISON/STACHELSKI

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Mar 28, 3:26 AM PDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
326 AM PDT FRI MAR 28 2014

AZZ001>003-036-CAZ519>527-NVZ014>022-290700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
326 AM PDT FRI MAR 28 2014 /326 AM MST FRI MAR 28 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM WILL BRING AREAS OF GUSTY WINDS LATE SATURDAY THROUGH
SUNDAY ALONG WITH A CHANCE OF SHOWERS ACROSS THE NORTHERN PORTION OF
THE FORECAST AREA. SOME AREAS COULD SEE WIND GUSTS APPROACHING 40
MPH WITH STRONGER GUSTS POSSIBLE IN THE SIERRA AND SPRING MOUNTAINS.
AFTER A BRIEF BREAK...ANOTHER STORM SYSTEM WILL IMPACT THE AREA
BEGINNING MONDAY AFTERNOON WITH INCREASING WINDS. THIS STORM WILL
MOVE ACROSS THE AREA MONDAY NIGHT THROUGH TUESDAY NIGHT BRINGING
AREAS OF STRONG WINDS ALONG WITH A CHANCE OF PRECIPITATION ACROSS
MAINLY THE NORTHERN PORTION OF THE AREA. GENERALLY DRY AND LESS
WINDY CONDITIONS ARE EXPECTED WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:18 PM PDTWind AdvisoryVEFClark, Lincoln, Nye49 hr

Nearby

High Wind Watches in Nevada, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.